MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Extravasation (1842); Perforation (2001)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that catheter entrapment occurred, causing perforation and the placement of a covered stent.The target lesion was located in the non-tortuous and moderately calcified left peroneal artery.An opticross 18 imaging catheter and a 200cm, 8cm v-18 control wire were selected for arterial intervention.During the procedure, the catheter became twisted and entangled with the wire, resulting in wire tip detachment.The physician could not remove the catheter from the wire, so both were taken out together.Consequently, contrast leaking was noted distal to the catheter, believing that the wire's movement might have caused a perforation in the peroneal artery.As a result, a covered stent was placed in the area of concern.The devices were completely removed from the patient's body, and the procedure was completed successfully.The patient fully recovered post-procedure.
 
Event or Problem Description
It was reported that catheter entrapment occurred, causing perforation and the placement of a covered stent.The target lesion was located in the non-tortuous and moderately calcified left peroneal artery.An opticross 18 imaging catheter and a 200cm, 8cm v-18 control wire were selected for arterial intervention.During the procedure, the catheter became twisted and entangled with the wire, resulting in wire tip detachment.The physician could not remove the catheter from the wire, so both were taken out together.Consequently, contrast leaking was noted distal to the catheter, believing that the wire's movement might have caused a perforation in the peroneal artery.As a result, a covered stent was placed in the area of concern.The devices were completely removed from the patient's body, and the procedure was completed successfully.The patient fully recovered post-procedure.It was further reported that the detached tip was noted upon removal.It came out with everything else.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added information, based on additional information.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20433229
Report Number2124215-2024-62371
Device Sequence Number7860385
Product Code DQX
UDI-Device Identifier08714729070191
UDI-Public08714729070191
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0033889182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date11/07/2024
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age86 YR
Patient SexMale